Impulse control disorders. Latest figures


#1

More than half of patients taking Dopamine Agonists suffer these horrific side effects…ruined lives and families.
What will it take for PDUK to act?
Drug companies profits before lives?
Too late for me and my family and thousands of others…going back years, and no one would believe or help us…but still time to save future victims.
GG


#2

What are the most used dopamine agonists ?


#3

Hi Hubby,
Try MIMS on Line, For dopamine agonists
I think they are are also used for other ailments but I take Ropinerol.

Whilst I have you on, I hope your son is back home and is OK now.

Mal.


#4

Hi GG,
Sorry doesnt go anywhere near how i feel about your plight with these drugs.
I have been taking Ropinerol 6mg per day now for about 6months. Fortunately, I am not feeling any urges yet.

Best wishes in your fight for Action.
Mal.


#5

Thanks Malc.
My son is home thanks and doing well.
Even though he is 22 I still have the overwhelming urge to protect him.
I found myself doing the listening round the door thing making sure he was breathing.
Like you do when they’re tiny.
H.


#6

:smiley: No Bother::smiley:


#8

Hi goldengirl,

I’m sorry to hear that you and your family went through such a difficult time due to the effects compulsive behaviour. We believe that medical professionals and pharmaceutical companies have a responsibility to raise awareness of impulsive and compulsive behaviour side effects of Parkinson’s drugs.

Through our campaigning, information resources, media work and professional education we
are working with people affected by Parkinson’s, professionals and researchers to raise
awareness of these side effects and mitigate the risks. We have more information on this on our website so do feel free to read our full policy here, http://www.parkinsons.org.uk/about-us/impulsive-and-compulsive-behaviour.

It’s also important to note that our helpline service (0808 800 0303) is available to anyone who feels that they or a family member is affected by impulsive and compulsive behaviour and anyone affected by this should also speak to their consultant or Parkinson’s nurse as soon as possible.

I hope you find this information useful.

Best wishes,
Reah


#9

Thank you for replying Reah.
The horrors of Dopamine Agonist side effects have been known about since 2007.
The leaflets contain no accurate warnings.
The patients’ leaflet for these drugs fail to include any figures for the huge numbers affected.
Requip XL leaflet…
’ frequency not known’?
It is!
MORE THAN HALF.!
PDUK should be fighting to get these warnings accurate and widespread.
Why are you just sitting on your hands for years making supportive noises and doing nothing to force the drug companies to take responsibility for destroying lives and letting new sufferers stumble into this tragedy?.You have heard our stories for years on this forum.

“You may experience the following side effects (frequency not known):
 inability to resist the impulse, drive or temptation to perform an action that could be harmful to you or others, which may include:
 strong impulse to gamble excessively despite serious personal or family consequences
 altered or increased sexual interest and behaviour of significant concern to you or to others, for
example, an increased sexual drive
 uncontrollable excessive shopping or spending
 binge eating (eating large amounts of food in a short time period) or compulsive eating (eating more
food than normal and more than is needed to satisfy your hunger).
 Tell your doctor if you experience any of these behaviours; they will discuss ways of managing or reducing the symptoms”


#10

Hi @goldengirl,

I appreciate your frustration and you raise some valid questions which clearly stems from your own personal experience.

We were pleased that in the recent update to the Parkinson’s NICE guideline that the side effects of dopamine agonists was reflected. There’s more info on this here, https://www.parkinsons.org.uk/professionals/news/updated-nice-guideline-published

We agree, professionals need to have a conversation with their patient and any families/carers to explain the side effects before they’re started on the treatment and this has to be followed up regularly.

Best wishes,
Reah


#11

H Reah
Thank you for your prompt response.
I am pleased to see that the NICE guidelines have at last updated their information about these risks.
However, I would like to see pressure put on them and on the drug companies to include the numbers of patients likely to experience these side effects.
Patients and carers need to know that over half of patients taking a therapeutic dose of DAs will experience these devastating side effects and part of the effect is the secrecy and subterfuge that accompany the impulse control disorder.
No patient will self-report these deviant behaviours.
If half the patients taking a drug went blind there would not be this unwillingness to discuss and inform patients.
We could have coped with blindness better than this.
Gambling and hypersexuality are behaviours not easy to detect or talk about.
Please continue to challenge the drug companies despite their wealth and power.
This situation has gone on for far too long…
Best wishes
GG